MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV043T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a sprung reservoir (#fv043t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system (sprung reservoir + m.Blue) showed a drainage problem.The patient underwent a revision procedure.The complaint devices were returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.The release for investigation is missing, so the examination could not be started.Same event as medwatch #3004721439-2023-00171.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: information about the complaint: information about the complaint are "shunt not draining properly" manufacturing and quality control data: due to the limited information investigation is restricted to tracability of manufacturing and quality control data.The sprung reservoir was manufactured by a qualified employee.Deviations during assembly did not occur.The product was finally tested as article fv043t and we confirm all parameters have been inspected and approved during the manufacturing.We assure that production and quality control ensure that only products that are conform to specifications are made available on the market.Conclusion information: an investigation was not possible because no release/questionnaire was sent to us.On the basis of the product documentation, we can exclude the presence of a defect at the time of delivery of the sprung reservoir since this documentation indicates that the valve is in perfect condition.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.Further actions: from our point of view, no further regulatory actions are required.

Brand Name
SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17072148
Report Number3004721439-2023-00170
Device Sequence Number6104790
Product Code JXG
UDI-Device Identifier04041906131364
UDI-Public4041906131364
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV043T
Device Catalogue NumberFV043T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown